| Model Number |
400SMTHXSFT2H06 |
| Medical Device Problem Codes |
Failure to Advance (2524); Physical Resistance/Sticking (4012)
| Health Effect - Clinical Codes |
No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/30/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of the pusher assembly.The pusher assembly mid-joint was retracted proximal to the introducer sheath friction lock.The embolization coil was undamaged and intact with the pusher assembly.Conclusions: evaluation of the returned smart coil revealed that the pusher assembly mid-joint was retracted proximal to the introducer sheath friction lock.If this occurs, resistance will likely be experienced while advancing the device and the device may not be advanced out of the introducer sheath.During functional testing, the pusher assembly mid-joint was advanced through the introducer sheath friction lock with resistance.After the mid-joint passed through the friction lock, the smart coil was able to advance through its introducer sheath and a demonstration microcatheter without an issue.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the internal carotid artery (ica) using penumbra smart coils (smart coil), non-penumbra coil, and non-penumbra microcatheter.During the procedure, the physician placed a non-penumbra coil in the target vessel using the non-penumbra microcatheter.While advancing a smart coil through the introducer sheath, the physician gradually experienced resistance and the smart coil became stuck in the distal tip of the introducer sheath.Therefore, it was removed.The procedure was completed using a new smart coil and the same microcatheter.There was no report of an adverse effect to the patient.